EXPLORE!

CNS Update: COVID-19 Vaccine Induced Depressive Disorder managed with escitalopram

  1317 Views

eMediNexus    16 January 2023

There have been reports on some vaccine side effects, which are sometimes very harmful. There are very scarce data and reported cases regarding the psychiatric side effects of the COVID-19 vaccine.

 

A recent report describes a case of a 26-year-old man who presented with an acute depressive episode 24 hours after receiving his first dose of the BNT162b2mRNA vaccine.

 

The patient had a history of Down syndrome with moderately good autonomy for daily routine tasks, hypothyroidism at the age of 10 years, and schizophrenia at the age of 15 years. He did well before the vaccination and received his first BNT162b2mRNA vaccine dose. Twenty-four hours later, he presented depressive symptoms that resolved spontaneously after a week. Then again, after fifteen days, his symptoms reappeared, which lasted for five weeks. 

 

The patient received 10 mg/day of escitalopram, besides his usual treatment, which improved his depressive symptoms considerably by the second day of treatment.

 

Thus, Escilalopram can effectively improve depressive symptoms quite rapidly.

 

Rammouz I, Doufik J, Aalouane R, Boujraf S. Induced Depressive Disorder Following the First Dose of COVID-19 Vaccine. CNS & Neurological Disorders - Drug Targets (Formerly Current Drug Targets - CNS & Neurological Disorders). 2022. DOI: https://doi.org/10.2174/1871527321666220829112733

To comment on this article,
create a free account.

Sign Up to instantly get access to 10000+ Articles & 1000+ Cases

Already registered?

Login Now

Most Popular Articles

News and Updates

eMediNexus provides latest updates on medical news, medical case studies from India. In-depth medical case studies and research designed for doctors and healthcare professionals.